Mississippi, 2013Flash Flood and Damaging Wind in Mississippi, June 5, 2013
June 5, 2013 · NWS MOB · 2 events in 2 counties and zones
Slow moving thunderstorms produced high winds and significant flooding across portions of southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced high winds and significant flooding across portions of southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 5, 2:24 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 5, 2:24 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT WED JUN 5 2013
.SHORT TERM...(TONIGHT THROUGH MONDAY)...FOR THE SHORT TERM...A
SYSTEM OVER THE CENTRAL GULF OF MEX...IN THE SOUTH END OF AN UPPER
TROUGH STRETCHING SOUTH OVER THE MISS RIVER VALLEY AND GULF OF MEX. A
SHORTWAVE IS MOVING THROUGH THE MID MISS RIVER SECTIONS OF THE ROUGH
TONIGHT...FIRST DRAWING THE GULF SYSTEM NORTH...THEN SWEEPING IT
NORTHEAST TOWARDS THE FL PENINSULA/PANHANDLE JUNCTURE. THE NAM IS
ADVERTISING A WEAKER SHORTWAVE MOVING OVER THE MISS RIVER
VALLEY...ALLOWING THE GULF SYSTEM TO SLOWLY MEANDER NORTH TOWARDS THE
WESTERN FL PANHANDLE. AM GOING WITH THE CONSENSUS OF THE MODELS FOR
THIS SYSTEMS MOVEMENT.
FOR THE FORECAST...THIS MEANS THE CURRENT ACTIVITY WILL DECREASE
INTO THE OVERNIGHT HOURS...BUT AS MORE ENERGY SWINGS THROUGH THE
MISS RIVER TROUGH(OVER THE LOWER MISS RIVER VALLEY...AM EXPECTING
ANOTHER ROUND TOMORROW. HAVE A FEELING IT WILL BE FARTHER SOUTH THAN
THE GFS IS ADVERTISING...SO HAVE BUMPED POPS UP FROM THE GFS
SOLUTION. /16
.LONG TERM...(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)...MOIST
UNSETTLED WEATHER PATTERN EXPECTED THROUGH THE WEEKEND WITH SCATTERED SHOWERS
AND THUNDERSTORMS DEVELOPING ALONG A STALLED...WEAKENING
FRONTAL BOUNDARY THAT MOVES INTO THE AREA THURSDAY NIGHT. CONVECTION
WILL BE MAXIMIZED DURING THE AFTERNOON AND DIMINISHING DURING THE
EVENING HOURS. BY MONDAY...THE LONGWAVE TROUGH ALOFT THAT HAS
PERSISTED OVER THE REGION BEGINS TO FILL ALLOWING THE BERMUDA HIGH TO
BEGIN BUILDING IN. THIS WILL RESULT IN THE WARMING OF OUR DAYTIME
HIGHS BY A FEW DEGREES...A DECREASE IN LAYER PRECIPITABLE WATER...AND
MORE ISOLATED VERSUS SCATTERED AFTERNOON CONVECTION ALONG THE SEA
BREEZE FRONT. /08 JW
&&
.MARINE...THE SYSTEM OVER THE OPEN GULF OF MEX HAS WANDERED NORTH
TODAY...THEN IS EXPECTED TO TAKE A NORTHEAST TREK TONIGHT INTO
THURSDAY. MODERATE TO STRONG EAST TO SOUTHEAST WINDS WILL BECOME A
LIGHT OFFSHORE THURSDAY INTO THURSDAY NIGHT AS THE SYSTEM MOVES OFF.
ANOTHER SHORTWAVE MOVING OVER THE AREA WILL BRING A RE-ENFORCING
SHOT OF NORTHERLY AIR FRIDAY INTO FRIDAY EVENING. A SURFACE RIDGE
WILL BUILD WEST OVER THE GULF OF MEX...BRINGING BACK A SOUTH TO
SOUTHWESTERLY FLOW TO THE AREA FOR THE WEEKEND INTO THE COMING WEEK.
/16
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 86 71 90 70 / 30 60 30 30 20
PENSACOLA 73 85 73 88 74 / 40 60 20 30 20
DESTIN 75 83 73 84 74 / 40 60 20 30 20
EVERGREEN 69 86 69 91 67 / 40 60 30 50 20
WAYNESBORO 68 87 68 90 65 / 40 70 40 30 20
CAMDEN 68 86 69 89 67 / 40 70 40 50 20
CRESTVIEW 70 86 68 91 68 / 40 60 20 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 1 AM THURSDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
HIGH SURF ADVISORY UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL 1 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
HIGH SURF ADVISORY UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM WEDNESDAY TO 2 PM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...
SMALL CRAFT ADVISORY UNTIL 8 PM THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
&&Hazardous weather outlook, Jun 5, 3:28 AM CST, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
428 AM CDT WED JUN 5 2013
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-060930-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
428 AM CDT WED JUN 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY ACROSS MOST OF
THE AREA. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 45 MPH...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY WITH ISOLATED
TO SCATTERED THUNDERSTORMS FOR THE REMAINDER OF THE PERIOD. THE
STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS...HEAVY RAIN...AND
FREQUENT LIGHTNING STRIKES.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.
GMZ630>635-650-655-670-675-060930-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
428 AM CDT WED JUN 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THROUGH TONIGHT DUE TO
A COMBINATION OF MODERATE TO STRONG SOUTHEASTERLY WINDS AND SEAS
BUILDING TO 6 TO 9 FEET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THURSDAY
WHILE MODERATE TO STRONG EASTERLY WINDS AND SEAS OF 6 TO 9 FEET
GRADUALLY SUBSIDE DURING THE DAY.
In the hours before
Special weather statement, Jun 5, 3:33 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
433 PM CDT WED JUN 5 2013
ALZ051>055-MSZ067-052230-
CHOCTAW AL-MONROE AL-WASHINGTON AL-WILCOX AL-WAYNE MS-CLARKE AL-
433 PM CDT WED JUN 5 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WAYNE
COUNTY IN SOUTHEAST MISSISSIPPI...SOUTHERN CHOCTAW...NORTHERN
MONROE...NORTHWESTERN WASHINGTON...WILCOX AND NORTHERN CLARKE
COUNTIES IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT...
AT 428 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES SOUTHEAST OF CAMDEN TO 10 MILES
NORTHWEST OF GROVE HILL TO 15 MILES NORTH OF CHATOM...AND MOVING
NORTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOYKIN... TOXEY... SILAS...
NEEDHAM... GILBERTOWN... BUTLER...
YELLOW BLUFF... PINE HILL... PINE APPLE...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS 40 TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
HAZARDOUS DRIVING CONDITONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY
RESTRICT VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS...WHICH
MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELLERS ARE URGED TO USE
CAUTION.
&&
Special weather statement, Jun 5, 4:14 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
514 PM CDT WED JUN 5 2013
MSZ067-052245-
WAYNE MS-
514 PM CDT WED JUN 5 2013
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI THROUGH 545 PM CDT...
AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
RICHTON...OR 10 MILES WEST OF CLARA...AND WAS MOVING NORTHWEST AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN WAYNE COUNTY SOUTHWEST OF STRENGTHFORD
THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO
50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY
RAIN. SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR
LOCATION.
&&
Special weather statement, Jun 5, 5:46 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
646 PM CDT WED JUN 5 2013
ALZ051-MSZ067-060045-
CHOCTAW AL-WAYNE MS-
646 PM CDT WED JUN 5 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WAYNE COUNTY
IN SOUTHEAST MISSISSIPPI...AND CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
THROUGH 745 PM CDT...
AT 645 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF BUTLER TO 15 MILES
NORTHEAST OF QUITMAN TO QUITMAN...AND MOVING WEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOXEY... PENNINGTON... NEEDHAM...
LISMAN... GILBERTOWN... BUTLER...
THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
VERY HEAVY RAIN.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID
USING TELEPHONES.
&&
Special weather statement, Jun 5, 6:35 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
735 PM CDT WED JUN 5 2013
MSZ075-060115-
PERRY MS-
735 PM CDT WED JUN 5 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 815 PM CDT...
AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 13 MILES SOUTHWEST
OF RICHTON...OR NEAR NEW AUGUSTA...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW AUGUSTA... BEAUMONT...
THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO
50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN WILL
ALSO ACCOMPANY THIS STORM. HEAVY RAINS MAY QUICKLY CAUSE PONDING OF
WATER ON AREA ROADWAYS. SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS
APPROACH YOUR LOCATION.
&&
Special weather statement, Jun 5, 6:41 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
741 PM CDT WED JUN 5 2013
ALZ051-052-MSZ067-060130-
CHOCTAW AL-WASHINGTON AL-WAYNE MS-
741 PM CDT WED JUN 5 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...SOUTHWESTERN CHOCTAW AND NORTHWESTERN
WASHINGTON COUNTIES IN SOUTHWEST ALABAMA...THROUGH 830 PM CDT...
AT 736 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAYNESBORO...
OR 6 MILES NORTH OF CLARA...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO... CLARA... BUCKATUNNA...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN WILL
ALSO ACCOMPANY THIS STORM. HEAVY RAINS MAY QUICKLY CAUSE PONDING OF
WATER ON AREA ROADWAYS. SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS
APPROACH YOUR LOCATION.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
&&
Thunderstorm Wind, Perry
- When
- June 5, 7:15 PM CST to 7:17 PM CST
- Where
- Perry County, Richton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.350, -88.950
Winds estimated at 60 mph downed a large tree in Richton.
Flash Flood, Wayne
- When
- June 5, 8:30 PM CST to 10:30 PM CST
- Where
- Wayne County, Waynesboro to 0.58 mi ENE of Waynesboro
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.670, -88.650
Heavy rain cause significant flooding at the intersection of Spring St. and Azalea Dr. in Waynesboro. Two feet of flood waters were covering the intersection.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 5, 2013$401 million · 2.75 in hail · 28 events
- Damaging Winds and Lightning Strikes in Texas, June 5 to 6, 20131 death · $108,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Texas, June 5, 2013$1.6 million · 2.75 in hail · 26 events
- Flash Flooding and Hail in Mississippi, June 5 to 6, 2013$115,000 · 1 in hail · 28 events
- Dust Storm and Hail in New Mexico, June 5, 2013$56,000 · 1.75 in hail · 24 events
- Flash Flooding and Damaging Winds in Alabama, June 5, 2013$81,000 · 52 kt wind · 13 events
- Tornado and Hail in Arkansas, June 5, 2013$100,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Georgia, June 5 to 6, 2013$84,000 · 50 kt wind · 7 events
- Lightning Strike in Arkansas, June 5, 2013$100,000 · 1 event
- Damaging Winds in New Mexico, June 5, 2013$40,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 5 to 6, 2013$2,000 · 1.75 in hail · 31 events
- Flash Flooding and Hail in Tennessee, June 5, 2013$23,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464322, 464319.